Response feedback the most common adverse effects of

This preview shows page 7 - 9 out of 9 pages.

Response Feedback: The most common adverse effects of allopurinol include pruritus, maculopapular rash, nausea and vomiting, elevated liver function tests, and acute gout symptoms. Blood sugar levels, blood pressure, and body temperature are not associated with adverse effects of allopurinol. Question 24 1 out of 1 points A nurse is assessing a patient who has come to the emergency department complaining of back spasms. The patient states that he has a history of opioid addiction and does not want to take any drug that “puts me at risk of becoming physically dependent.” Which of the following medications would the nurse question, if ordered? Response Feedback: The nurse would be concerned if the physician ordered cyclobenzaprine because long-term use of this drug may result in physical dependence. The other drugs listed are not associated with physical dependence. Question 25 1 out of 1 points A patient in need of myocardial infarction prophylaxis has been prescribed sulfinpyrazone for gout. Which of the following will the nurse monitor the patient most closely for? Response Feedback: Since sulfinpyrazone inhibits antiplatelet action, it is important for the nurse to monitor the patient for signs of bleeding. It is also important to avoid administration of sulfinpyrazone with other drugs such as salicylates and anticoagulants (warfarin) that affect platelet aggregation. The drug does not pose a risk of hypothermia, hypotension, or renal dysfunction. Question 26 1 out of 1 points A 66-year-old woman has experienced a significant decline in her quality of
Image of page 7

Subscribe to view the full document.

life as a result of worsening rheumatoid arthritis. Her physician has prescribed etanercept and the nurse is responsible for facilitating this new aspect of the patient's drug regimen. This will involve the administration of Response Feedback: Etanercept is a weekly subcutaneous injection. Question 27 1 out of 1 points A 70-year-old woman who is on long-term ibuprofen therapy for osteoarthritis has returned to the clinic for her regular 6-month visit. In the last couple of months, she has been having increasing periods of abdominal pain. The nurse suspects that this pain may be related to Response Feedback: During long-term ibuprofen therapy, especially in patients older than 60 years, the nurse needs to closely monitor for peptic ulcer disease or gastritis that can lead to gastrointestinal bleeding or even bowel perforation. These events can occur at any time, with or without warning. Ibuprofen may also cause excessive or abnormal bleeding, especially in patients with anemia, but it is not known to cause anemia. Interstitial nephritis is one of the less common renal toxicities associated with ibuprofen as is constipation. Question 28 1 out of 1 points A nurse is instructing a patient who was recently diagnosed with multiple sclerosis about dantrolene (Dantrium). The patient is a 38-year-old-male and the foreman for a construction company. In order to minimize one
Image of page 8
Image of page 9
  • Fall '13
  • Blood sugar, Gouty arthritis

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern